October  2020, 13(5): 1047-1070. doi: 10.3934/krm.2020037

Weak dissipative solutions to a free-boundary problem for finitely extensible bead-spring chain molecules: Variable viscosity coefficients

1. 

Department of Information Engineering, Computer Science and Mathematics, University of L'Aquila, 67100 L'Aquila, Italy

2. 

Department of Mathematics, University of Maryland, College Park, MD 20742-4015, USA

Received  January 2020 Revised  June 2020 Published  August 2020

We investigate the global existence of weak solutions to a free boundary problem governing the evolution of finitely extensible bead-spring chains in dilute polymers. The free boundary in the present context is defined with regard to a density threshold of $ \rho = 1, $ below which the fluid is modeled as compressible and above which the fluid is modeled as incompressible. The present article focuses on the physically relevant case in which the viscosity coefficients present in the system depend on the polymer number density, extending the earlier work [8]. We construct the weak solutions of the free boundary problem by performing the asymptotic limit as the adiabatic exponent $ \gamma $ goes to $ \infty $ for the macroscopic model introduced by Feireisl, Lu and Süli in [10] (see also [6]). The weak sequential stability of the family of dissipative (finite energy) weak solutions to the free boundary problem is also established.

Citation: Donatella Donatelli, Tessa Thorsen, Konstantina Trivisa. Weak dissipative solutions to a free-boundary problem for finitely extensible bead-spring chain molecules: Variable viscosity coefficients. Kinetic & Related Models, 2020, 13 (5) : 1047-1070. doi: 10.3934/krm.2020037
References:
[1]

H. Bae and K. Trivisa, On the Doi model for the suspensions of rod-like molecules in compressible fluids, Math. Models Methods Appl. Sci., 22 (2012), 39 pp. doi: 10.1142/S0218202512500273.  Google Scholar

[2]

H. Bae and K. Trivisa, On the Doi model for the suspensions of rod-like molecules: Global-in-time existence, Commun. Math. Sci., 11 (2013), 831-850.  doi: 10.4310/CMS.2013.v11.n3.a8.  Google Scholar

[3]

J. W. Barrett and E. Süli, Existence and equilibration of global weak solutions to kinetic models for dilute polymers Ⅰ: Finitely extensible nonlinear bead-spring chains, Math. Models Methods Appl. Sci., 21 (2011), 1211-1289.  doi: 10.1142/S0218202511005313.  Google Scholar

[4]

J. W. Barrett and E. Süli, Existence and equilibration of global weak solutions to kinetic models for dilute polymers Ⅱ: Hookean-type bead-spring chains, Math. Models Methods Appl. Sci., 22 (2012), 84 pp. doi: 10.1142/S0218202511500242.  Google Scholar

[5]

J. W. Barrett and E. Süli, Existence of global weak solutions to finitely extensible nonlinear bead-spring chain models for dilute polymers with variable density and viscosity, preprint, arXiv: 1112.4781. doi: 10.1016/j.jde.2012.09.005.  Google Scholar

[6]

J. W. Barrett and E. Süli, Existence of global weak solutions to compressible isentropic finitely extensible nonlinear bead-spring chain models for dilute polymers, Math. Models Methods Appl. Sci., 26 (2016), 469-568.  doi: 10.1142/S0218202516500093.  Google Scholar

[7]

D. Donatelli and K. Trivisa, On a free boundary problem for polymeric fluids: Global existence of weak solutions, NoDEA Nonlinear Differential Equations Appl., 4 (2017), 20 pp. doi: 10.1007/s00030-017-0475-5.  Google Scholar

[8]

D. Donatelli and K. Trivisa, On a free boundary problem for finitely extensible bead-spring chain molecules in dilute polymers, J. Math. Anal. Appl., 482 (2020), 24 pp. doi: 10.1016/j.jmaa.2019.123527.  Google Scholar

[9]

E. Feireisl, On compactness of solutions to the compressible isentropic Navier-Stokes equations when the density is not square integrable, Comment. Math. Univ. Carolin., 42 (2001), 83-98.   Google Scholar

[10]

E. Feireisl, Y. Lu and E. Süli, Dissipative weak solutions to compressible Navier-Stokes-Fokker-Planck systems with variable viscosity coefficients, J. Math. Anal. App., 443 (2016). doi: 10.1016/j.jmaa.2016.05.030.  Google Scholar

[11]

P.-L. Lions and N. Masmoudi, On a free boundary barotropic model, Ann. Inst. Henri Poincaré, 16 (1999), 373-410.  doi: 10.1016/S0294-1449(99)80018-3.  Google Scholar

show all references

References:
[1]

H. Bae and K. Trivisa, On the Doi model for the suspensions of rod-like molecules in compressible fluids, Math. Models Methods Appl. Sci., 22 (2012), 39 pp. doi: 10.1142/S0218202512500273.  Google Scholar

[2]

H. Bae and K. Trivisa, On the Doi model for the suspensions of rod-like molecules: Global-in-time existence, Commun. Math. Sci., 11 (2013), 831-850.  doi: 10.4310/CMS.2013.v11.n3.a8.  Google Scholar

[3]

J. W. Barrett and E. Süli, Existence and equilibration of global weak solutions to kinetic models for dilute polymers Ⅰ: Finitely extensible nonlinear bead-spring chains, Math. Models Methods Appl. Sci., 21 (2011), 1211-1289.  doi: 10.1142/S0218202511005313.  Google Scholar

[4]

J. W. Barrett and E. Süli, Existence and equilibration of global weak solutions to kinetic models for dilute polymers Ⅱ: Hookean-type bead-spring chains, Math. Models Methods Appl. Sci., 22 (2012), 84 pp. doi: 10.1142/S0218202511500242.  Google Scholar

[5]

J. W. Barrett and E. Süli, Existence of global weak solutions to finitely extensible nonlinear bead-spring chain models for dilute polymers with variable density and viscosity, preprint, arXiv: 1112.4781. doi: 10.1016/j.jde.2012.09.005.  Google Scholar

[6]

J. W. Barrett and E. Süli, Existence of global weak solutions to compressible isentropic finitely extensible nonlinear bead-spring chain models for dilute polymers, Math. Models Methods Appl. Sci., 26 (2016), 469-568.  doi: 10.1142/S0218202516500093.  Google Scholar

[7]

D. Donatelli and K. Trivisa, On a free boundary problem for polymeric fluids: Global existence of weak solutions, NoDEA Nonlinear Differential Equations Appl., 4 (2017), 20 pp. doi: 10.1007/s00030-017-0475-5.  Google Scholar

[8]

D. Donatelli and K. Trivisa, On a free boundary problem for finitely extensible bead-spring chain molecules in dilute polymers, J. Math. Anal. Appl., 482 (2020), 24 pp. doi: 10.1016/j.jmaa.2019.123527.  Google Scholar

[9]

E. Feireisl, On compactness of solutions to the compressible isentropic Navier-Stokes equations when the density is not square integrable, Comment. Math. Univ. Carolin., 42 (2001), 83-98.   Google Scholar

[10]

E. Feireisl, Y. Lu and E. Süli, Dissipative weak solutions to compressible Navier-Stokes-Fokker-Planck systems with variable viscosity coefficients, J. Math. Anal. App., 443 (2016). doi: 10.1016/j.jmaa.2016.05.030.  Google Scholar

[11]

P.-L. Lions and N. Masmoudi, On a free boundary barotropic model, Ann. Inst. Henri Poincaré, 16 (1999), 373-410.  doi: 10.1016/S0294-1449(99)80018-3.  Google Scholar

[1]

John W. Barrett, Endre Süli. Existence of global weak solutions to Fokker-Planck and Navier-Stokes-Fokker-Planck equations in kinetic models of dilute polymers. Discrete & Continuous Dynamical Systems - S, 2010, 3 (3) : 371-408. doi: 10.3934/dcdss.2010.3.371

[2]

Feimin Huang, Xiaoding Shi, Yi Wang. Stability of viscous shock wave for compressible Navier-Stokes equations with free boundary. Kinetic & Related Models, 2010, 3 (3) : 409-425. doi: 10.3934/krm.2010.3.409

[3]

Zilai Li, Zhenhua Guo. On free boundary problem for compressible navier-stokes equations with temperature-dependent heat conductivity. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3903-3919. doi: 10.3934/dcdsb.2017201

[4]

Xulong Qin, Zheng-An Yao. Global solutions of the free boundary problem for the compressible Navier-Stokes equations with density-dependent viscosity. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1041-1052. doi: 10.3934/cpaa.2010.9.1041

[5]

Peter Constantin, Gregory Seregin. Global regularity of solutions of coupled Navier-Stokes equations and nonlinear Fokker Planck equations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1185-1196. doi: 10.3934/dcds.2010.26.1185

[6]

Pavel I. Plotnikov, Jan Sokolowski. Compressible Navier-Stokes equations. Conference Publications, 2009, 2009 (Special) : 602-611. doi: 10.3934/proc.2009.2009.602

[7]

Dong Li, Xinwei Yu. On some Liouville type theorems for the compressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4719-4733. doi: 10.3934/dcds.2014.34.4719

[8]

Jing Wang, Lining Tong. Stability of boundary layers for the inflow compressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2595-2613. doi: 10.3934/dcdsb.2012.17.2595

[9]

Hantaek Bae. Solvability of the free boundary value problem of the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 769-801. doi: 10.3934/dcds.2011.29.769

[10]

Zhenhua Guo, Zilai Li. Global existence of weak solution to the free boundary problem for compressible Navier-Stokes. Kinetic & Related Models, 2016, 9 (1) : 75-103. doi: 10.3934/krm.2016.9.75

[11]

Xulong Qin, Zheng-An Yao, Hongxing Zhao. One dimensional compressible Navier-Stokes equations with density-dependent viscosity and free boundaries. Communications on Pure & Applied Analysis, 2008, 7 (2) : 373-381. doi: 10.3934/cpaa.2008.7.373

[12]

Matthew Paddick. The strong inviscid limit of the isentropic compressible Navier-Stokes equations with Navier boundary conditions. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2673-2709. doi: 10.3934/dcds.2016.36.2673

[13]

Hamid Bellout, Jiří Neustupa, Patrick Penel. On a $\nu$-continuous family of strong solutions to the Euler or Navier-Stokes equations with the Navier-Type boundary condition. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1353-1373. doi: 10.3934/dcds.2010.27.1353

[14]

Yoshihiro Shibata. On the local wellposedness of free boundary problem for the Navier-Stokes equations in an exterior domain. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1681-1721. doi: 10.3934/cpaa.2018081

[15]

Yoshihiro Shibata. Local well-posedness of free surface problems for the Navier-Stokes equations in a general domain. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 315-342. doi: 10.3934/dcdss.2016.9.315

[16]

Boris Haspot, Ewelina Zatorska. From the highly compressible Navier-Stokes equations to the porous medium equation -- rate of convergence. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3107-3123. doi: 10.3934/dcds.2016.36.3107

[17]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[18]

Peixin Zhang, Jianwen Zhang, Junning Zhao. On the global existence of classical solutions for compressible Navier-Stokes equations with vacuum. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 1085-1103. doi: 10.3934/dcds.2016.36.1085

[19]

Misha Perepelitsa. An ill-posed problem for the Navier-Stokes equations for compressible flows. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 609-623. doi: 10.3934/dcds.2010.26.609

[20]

Zhilei Liang. Convergence rate of solutions to the contact discontinuity for the compressible Navier-Stokes equations. Communications on Pure & Applied Analysis, 2013, 12 (5) : 1907-1926. doi: 10.3934/cpaa.2013.12.1907

2019 Impact Factor: 1.311

Metrics

  • PDF downloads (25)
  • HTML views (38)
  • Cited by (0)

[Back to Top]